Alert archive / Alabama / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 24, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Mar 27, 2011, 1:33 PM CDT for Dale County, Henry County, Houston County, Alabama. It was in force for 42 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 27, 2011, 1:33 PM CDT (18:33 UTC)
- Expired
- Mar 27, 2011, 2:15 PM CDT
- In force
- 42 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Dale County, AL, Henry County, AL, Houston County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 27, 1:50 PM CDT | TSTM WND DMG | Pinckard, AL | NUMEROUS TREES DOWN IN PINCKARD. TREE ON POWERLINE IN NEWTON. |
| Mar 27, 2:00 PM CDT | HAIL 1.75 | Kinsey, AL | |
| Mar 27, 2:06 PM CDT | TSTM WND DMG | 2 Sw Grimes, AL | POWER POLES DOWN ACROSS ROADWAYS. |
| Mar 27, 2:06 PM CDT | TSTM WND DMG | Webb, AL | PORCH OF A HOUSE COMPLETELY COLLAPSED AS WELL AS A COLLAPSED BARN. |
| Mar 27, 2:06 PM CDT | HAIL 1 | Webb, AL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 27, 8:55 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.6 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1068 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 620 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 174 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 6.0
The text
As transmitted, in the capitals the NWS used until 2016.
701
WUUS52 KTAE 271833
SVRTAE
ALC045-067-069-271915-
/O.NEW.KTAE.SV.W.0024.110327T1833Z-110327T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
133 PM CDT SUN MAR 27 2011
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN DALE COUNTY IN SOUTHEAST ALABAMA...
THIS INCLUDES THE CITIES OF...LOWE ARMY HELIPORT...HANCHEY ARMY
HELIPORT...
SOUTHERN HENRY COUNTY IN SOUTHEAST ALABAMA...
NORTHERN HOUSTON COUNTY IN SOUTHEAST ALABAMA...
THIS INCLUDES THE CITY OF DOTHAN...
* UNTIL 215 PM CDT
* AT 127 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
LOWE ARMY HELIPORT...AND MOVING EAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PINCKARD...MIDLAND CITY...TAYLOR...DOTHAN...HEADLAND...KINSEY...
COWARTS...WEBB...ASHFORD AND COLUMBIA
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS AND VERY LARGE HAIL. PEOPLE OUTSIDE
SHOULD MOVE INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3141 8569 3135 8509 3130 8509 3128 8511
3116 8510 3112 8505 3106 8506 3116 8548
3120 8549 3119 8561 3123 8575 3124 8575
TIME...MOT...LOC 1833Z 276DEG 32KT 3128 8562
$$
38-GODSEY1 follow-up statement
404
WWUS52 KTAE 271855
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
155 PM CDT SUN MAR 27 2011
ALC045-067-069-271915-
/O.CON.KTAE.SV.W.0024.000000T0000Z-110327T1915Z/
DALE AL-HOUSTON AL-HENRY AL-
155 PM CDT SUN MAR 27 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT
FOR SOUTHERN HENRY...NORTHERN HOUSTON AND SOUTHEASTERN DALE
COUNTIES...
AT 149 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING TENNIS BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR DOTHAN...MOVING EAST AT 35 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DOTHAN...HEADLAND...COWARTS...WEBB...ASHFORD AND COLUMBIA
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CDT SUNDAY
AFTERNOON FOR SOUTHEAST ALABAMA AND CENTRAL FLORIDA AND SOUTHWESTERN
GEORGIA.
&&
LAT...LON 3135 8509 3130 8509 3129 8511 3116 8510
3112 8505 3106 8506 3116 8548 3120 8549
3120 8557 3139 8550
TIME...MOT...LOC 1854Z 276DEG 32KT 3126 8540
$$
38-GODSEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 10:18 AM CDT, 3 hours 15 minutes earlier.
Area forecast discussion, Mar 27, 10:18 AM CDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 1118 AM EDT SUN MAR 27 2011 ...SEVERE THUNDERSTORMS WITH LARGE HAIL POSSIBLE TODAY... .DISCUSSION... THE 12 UTC REGIONAL SURFACE ANALYSIS SHOWED A WAVY COLD FRONT FROM THE SC COAST...THROUGH CENTRAL GA AND AL...TO COASTAL TX. LIKE YESTERDAY...THERE WERE SCATTERED THUNDERSTORMS ALONG THIS FRONT...AND SEVERAL SEVERE THUNDERSTORMS WARNINGS HAVE BEEN ISSUED BY WFOS TO OUR NORTH SO FAR THIS MORNING. VAPOR IMAGERY AND UPPER AIR DATA SHOWED A SUBTLE SHORT WAVE OVER LA/MS...AND WE EXPECT THIS DISTURBANCE TO INTERACT WITH THE APPROACHING FRONTAL SYSTEM AND ANY EXISTING MESOSCALE BOUNDARIES TO PRODUCE SCATTERED THUNDERSTORMS OVER OUR FORECAST AREA...MAINLY DURING THE AFTERNOON. CURRENT MODEL INITIALIZATION FIELDS AND ANALYZED VAD WIND PROFILE DATA INDICATE 0-6 KM VERTICAL WIND SHEAR MAGNITUDES FROM 30 TO 50 KT...BUT THESE WILL LIKELY REACH A PRETTY UNIFORM 50 KT THIS AFTERNOON AS THE AFOREMENTIONED UPPER LEVEL SHORT WAVE APPROACHES. THE BOUNDARY LAYER IS VERY MOIST...AND ALL NWP GUIDANCE FORECASTS SBCAPE VALUES BETWEEN 1000 AND 2000 J/KG. IN ADDITION TO FAVORABLE SHEAR...MOISTURE...AND CAPE...THERE REMAINS A STEEP MID LEVEL LAPSE RATE OVER OUR REGION WITH THE ELEVATED MIXED LAYER ABOVE 650 MB. ALL OF THESE PARAMETERS...PLUS UPSTREAM RADAR TRENDS...SUPPORT A THREAT FOR UNUSUALLY LARGE HAIL (FOR OUR AREA AT LEAST) PRODUCED BY SUPER CELLS OVER OUR FORECAST AREA THIS AFTERNOON. DAMAGING WINDS WILL ALSO BE POSSIBLE. THE TORNADO THREAT APPEARS SMALL DUE TO UNIMPRESSIVE LOW LAYER SHEAR (15- 20 KT)...BUT THESE VALUES ARE NOT LOW ENOUGH TO DISMISS THE THREAT COMPLETELY...NOR CAN WE RULE OUT LOCALLY FAVORABLE REGIONS NEAR MESOSCALE BOUNDARIES. && .AVIATION... SHOWERS AND THUNDERSTORMS HAVE TEMPORARILY ENDED ACROSS MOST OF THE TRI-STATE AREA THIS MORNING...WHILE WIDESPREAD MVFR CONDITIONS PERSIST IN A VERY MOIST LOW LEVEL ENVIRONMENT. A FRONTAL BOUNDARY ACROSS NORTH CENTRAL GEORGIA AND ALABAMA WILL CONTINUE TO PUSH SLOWLY SOUTHWARD TODAY AND TONIGHT...SERVING AS THE FOCUS FOR MORE SHOWER AND THUNDERSTORM ACTIVITY BEGINNING BY EARLY AFTERNOON AND CONTINUING INTO THE NIGHTTIME HOURS...ACCOMPANIED BY MVFR TO LOCAL IFR CONDITIONS. SOME STORMS WILL BE ACCOMPANIED BY HAIL AND STRONG WINDS LATER THIS AFTERNOON. OTHERWISE SOUTHWEST WINDS WILL BECOME 10-15 MPH AND GUSTY AGAIN BY LATE MORNING THROUGH THE AFTERNOON HOURS. WIDESPREAD MVFR VISIBILITIES AND IFR CEILINGS WILL REDEVELOP OVERNIGHT ACROSS THE AREA. && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GM...NONE. && AVIATION...DUVAL REST OF DISCUSSION...FOURNIER
Hazardous weather outlook, Mar 27, 10:26 AM CDT, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 1126 AM EDT SUN MAR 27 2011 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-281530- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 1126 AM EDT SUN MAR 27 2011 /1026 AM CDT SUN MAR 27 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...SEVERE THUNDERSTORMS WITH LARGE HAIL POSSIBLE TODAY... AN APPROACHING COLD FRONT TO THE NORTH AND WEST WILL BRING A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON. AS WAS THE CASE ON SATURDAY...STRONG WINDS ALOFT...AMPLE MOISTURE...AND DAYTIME HEATING WILL HELP SOME OF THESE STORMS BECOME SEVERE...WITH LARGE HAIL THE PRIMARY THREAT. SOME OF THE HAIL COULD BE UNUSUALLY LARGE. WE RECEIVED REPORTS OF GOLF BALL SIZED HAIL SATURDAY...AND SIMILAR SIZED HAIL WILL BE POSSIBLE AGAIN THIS AFTERNOON. DAMAGING WIND GUSTS ARE ALSO POSSIBLE. CONDITIONS DO NOT APPEAR FAVORABLE FOR A MAJOR TORNADO OUTBREAK...BUT A BRIEF TORNADO OR TWO CAN NOT BE RULED OUT. THE OVERALL SEVERE WEATHER THREAT IS EXPECTED TO DIMINISH AFTER SUNSET. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THE COLD FRONT IS EXPECTED TO STALL IN OUR VICINITY ON MONDAY WITH SCATTERED SHOWERS AND THUNDERSTORMS...SOME OF WHICH MAY BE STRONG TO SEVERE...MAINLY IN FLORIDA. THIS RAIN WILL PERHAPS HERALD THE BEST CHANCE FOR SOME DROUGHT RELIEF ACROSS THE FLORIDA BIG BEND AND PANHANDLE AND SOUTHERN SECTIONS OF SOUTH CENTRAL GEORGIA...WHERE ONGOING WILDFIRES HAVE BECOME HAZARDOUS DUE TO THE ONGOING DROUGHT AND VERY WARM AND DRY WEATHER SINCE THE IDES OF MARCH. IN FACT...MORE UNSETTLED WEATHER COULD BE IN STORE FOR THE REGION BY WEDNESDAY AND THURSDAY OF NEXT WEEK...AFTER JUST ONE DAY OF DRY CONDITIONS. RAIN WILL DECREASE AGAIN FRIDAY INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED. IT IS UNLIKELY THAT AMATEUR RADIO SUPPORT WILL BE NEEDED...BUT RADIO OPERATORS ARE ASKED TO MONITOR THE SITUATION CLOSELY FOR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. FOURNIER/BLOCK
In the hours before
Special weather statement, Mar 27, 12:14 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 114 PM EDT SUN MAR 27 2011 ALZ065-066-271815- COFFEE-DALE- 1214 PM CDT SUN MAR 27 2011 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR COFFEE AND DALE COUNTIES IN SOUTHEAST ALABAMA... * UNTIL 115 PM CDT AT 1208 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR NEW BROCKTON...OR NEAR RICHBURG...MOVING EAST AT 35 MPH. THIS STORM WILL BE NEAR... FORT RUCKER BY 1230 PM CDT. OZARK BY 1240 PM CDT. PENNY SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. ALSO...THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 3162 8542 3135 8542 3132 8600 3154 8601 TIME...MOT...LOC 1714Z 266DEG 29KT 3142 8588 38-GODSEY
Local storm report, Mar 27, 12:46 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
146 PM EDT SUN MAR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM HAIL OZARK 31.45N 85.65W
03/27/2011 E1.00 INCH DALE AL LAW ENFORCEMENT
&&
DONAL.HARRIGANLocal storm report, Mar 27, 12:57 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
157 PM EDT SUN MAR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0153 PM HAIL 3 NW CAIRO 30.33N 85.51W
03/27/2011 E1.75 INCH BAY FL PUBLIC
&&
DONAL.HARRIGANLocal storm report, Mar 27, 1:30 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
230 PM EDT SUN MAR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0226 PM HAIL 3 NE DOTHAN 31.25N 85.36W
03/27/2011 E1.00 INCH HOUSTON AL TRAINED SPOTTER
&&
DONAL.HARRIGANThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 12:14 PM CDT | Special Weather Statement | TAE | Coffee, Dale | 61 min |
| Mar 27, 12:40 PM CDT | Severe Thunderstorm Warning | TAE | Dale, Henry | 50 min |
| Mar 27, 1:31 PM CDT | Severe Thunderstorm Warning | TAE | Henry | 44 min |
| Mar 27, 2:13 PM CDT | Severe Thunderstorm Warning | TAE | Henry, Houston | 47 min |
| Mar 27, 2:38 PM CDT | Severe Thunderstorm Warning | TAE | Coffee | 22 min |
| Mar 27, 2:59 PM CDT | Severe Thunderstorm Warning | TAE | Coffee, Dale, Geneva, Houston | 46 min |
| Mar 27, 3:35 PM CDT | Severe Thunderstorm Warning | TAE | Dale, Geneva, Henry, Houston | 40 min |
| Mar 27, 3:36 PM CDT | Severe Thunderstorm Warning | TAE | Coffee, Dale, Geneva, Houston | 39 min |
| Mar 27, 4:14 PM CDT | Severe Thunderstorm Warning | TAE | Coffee, Dale, Geneva, Houston | 46 min |
| Mar 27, 4:17 PM CDT | Severe Thunderstorm Warning | TAE | Houston | 43 min |
| Mar 27, 4:48 PM CDT | Severe Thunderstorm Warning | TAE | Geneva | 42 min |
| Mar 27, 5:00 PM CDT | Severe Thunderstorm Warning | TAE | Houston | 14 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.